MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Medical Device Problem Codes Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Occlusion (1984); Renal Failure (2041)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii aui stent graft system was implanted in a patient for the endovascular treatment a 5.5 cm in diameter abdominal aortic aneurysm.It was reported that during the initial procedure the physician elected to perform a snorkeling of the renal arteries.The endurant aui was implanted (intentionally oversized, to accommodate the snorkeling procedure) and another manufacturer¿s stent graft was inserted into the renal artery for snorkeling and deployed.The patient has three renal arteries; two main renal arteries and an accessory renal artery on the left side distal to the left main renal artery.The physician snorkeled the left accessory renal artery.Upon removal of another manufacturer¿s sheath, the sheath cover was caught on the endurant aui suprarenal anchoring pin.The physician pulled on the sheath to release it, and the endurant aui was pulled proximally, covering all three renal arteries.After failed attempts to bring the aui more distal and failed attempts to cannulate the renal arteries with a wire for stenting, the physician completed deployment of the aui distal extension.Upon removal of the other manufacturer¿s sheath it was noted that a piece of the other manufacturer¿s sheath remained in the patient.The tip of the of the other manufacturer¿s delivery system, was also caught on the endurant aui anchoring pin and broke off, leaving a piece of the tip in the patient.The physician opened the patient to perform a renal bypass.The day after surgery, the patient was still intubated on pressors and in renal failure.Per the physician, the exact cause of the event cannot be determined, however it may be related to the patient¿s anatomy.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6586525
Report Number2953200-2017-00846
Device Sequence Number16166011
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2017
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer04/28/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR